logo

Myocardial Stunning After Electroconvulsive Therapy in Patients With an Apparently Normal Heart

    loading  Checking for direct PDF access through Ovid

Abstract

Myocardial stunning refers to contractile dysfunction that persists after an ischemic episode and restoration of coronary blood flow. In this article, 2 cases of myocardial stunning after electroconvulsive therapy in patients with an apparently normal heart are presented. The incidence of this condition is unknown. It is observed that this condition seems to occur in females and in the obese and is generally associated with rapid recovery. This occurrence seems to be brought about by autonomic changes that occur during electroconvulsive therapy. Several drugs have been used to ameliorate the condition, although studies were limited to establish efficacy of regimens.

Related Topics

    loading  Loading Related Articles

Join Ovid Insights!

Benefits of Ovid Insights Include:

  • Consolidated email digests of the latest research in your favorite topics
  • A personalized dashboard of your topics all on one page 
  • Tools to bookmark and share articles of interest
  • Ability to customize and save your own searches

Register with Ovid Insights »